Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 6, 2001, 6:56 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 6, 2001, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 6, 2001, 7:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Collier County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1939 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 062256 SVRMIA FLC021-070000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 656 PM EDT FRI JUL 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA * UNTIL 730 PM EDT * AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES NORTH OF SOUTH BLOCKS GOLDEN GATE...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH BLOCKS GOLDEN GATE BY 730 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEDMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2614 8139 2627 8153 2612 8168 2601 8159 .END BRABANDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:15 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 6, 3:15 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 315 PM EDT FRI JUL 6 2001 SHOWERS HAVE INCREASED OVER THE ATLANTIC COASTAL WATERS DURING THE AFTERNOON...PROBABLY RELATED TO THE WEAK CYCLONIC LOW LEVEL FEATURE DISCUSSED YESTERDAY THAT HAS MOVED TO NEAR THE NORTHWEST BAHAMAS. AVN MODEL DEPICTS THIS INCREASED MEAN RELATIVE HUMIDITY BEST AND SLIDES IT OVER EXTREME SOUTH FLORIDA TONIGHT AND EARLY SATURDAY. HAVE THUS RAISED POPS IN OVERNIGHT AND SATURDAY FORECASTS ALONG THE SOUTHEAST COAST. EAST COAST SEA BREEZE IS ACTIVE THIS AFTERNOON WITH SCATTERED THUNDERSTORMS ALONG IT...ABOUT 20 MILES INLAND. THE SEA BREEZE IS CREEPING WESTWARD AROUND 5 MPH AND THROWING OUT BOUNDARIES...PRIMARILY TO TOWARD THE SOUTH. THE MOST LIKELY LOCATION FOR THESE INTERSECTING BOUNDARIES IS OVER INTERIOR SECTIONS BUT SOME MAY AFFECT DEEP SOUTH MIAMI-DADE THIS EVENING. WITH SLOW MOVEMENT OF EAST COAST SEA BREEZE...THUNDERSTORMS MAY LAST WELL INTO THE EVENING ALONG THE WEST COAST. WEAK SURFACE RIDGE NEAR LAKE OKEECHOBEE WEAKENS FURTHER ON SUNDAY AND SUNDAY NIGHT...LEAVING THE DOOR OPEN FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ALONG THE SOUTHEAST COAST. POPS AND TEMPS WILL BE NEAR CLIMO TONIGHT THROUGH SUNDAY NIGHT. EXTENDED... THE AVN IS FORECASTING A SURFACE LOW TO DEVELOP OFFSHORE GEORGIA ON MONDAY...IN RESPONSE TO DIGGING MID/UPPER LEVEL TROUGH...WITH THE LOW RETROGRADING SOUTHWESTWARD ACROSS NORTH FLORIDA AND INTO THE NORTHEAST GULF OF MEXICO TUESDAY THROUGH FRIDAY. THE FLOW BECOMES SOUTHWESTERLY AT 10 TO 15 KNOTS ACROSS SOUTH FLORIDA FOR MUCH OF NEXT WEEK. A BAND OF IMPRESSIVE DEEP LAYER MOISTURE MOVES SOUTH ACROSS FLORIDA AND TAKES UP RESIDENCE IN THE VICINITY OF SOUTH FLORIDA. THIS WILL MEAN AFTERNOON AND EVENING THUNDERSTORMS LIKELY MOST OF NEXT WEEK...ESPECIALLY ALONG THE GOLD COAST. MARINE... WINDS MOSTLY LIGHT EASTERLY THEN BECOMING RSOUTHWEST 10-15 KNOTS MONDAY THROUGH WEDNESDAY. MIA BB 078/089 077/090 075 3313 PBI BT 075/091 074/092 073 3425= .MIA...NONE. LUSHINE
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.